Free NREMT Exam Braindumps
National Registry Emergency Medical Technician Questions 393–400 (page: 51)

Updated On: 5-Jul-2026

A medical condition where the patient sometimes suffers convulsions or seizure activity?

  1. Postictal state
  2. Tonic-clonic
  3. Focal motor
  4. Epilepsy

Answer(s): D

Explanation:

Epilepsy is medical condition where the patient often suffers seizures. Tonic-clonic and focal motor are types of seizure activity and a postictal state is the period of time after a seizure where the patient is slow to respond and is possibly unresponsive where the brain is resetting and resting.



When assessing a patient complaining of depression, which of the following would be most suggestive that the patient is at risk for suicide?

  1. Previous attempt that was unsuccessful
  2. Packing away of cherished possessions
  3. Hostility toward concerned family members
  4. Recent diagnosis of hypertension

Answer(s): A

Explanation:

A previous attempt at suicide is highly suggestive of a patient’s risk for suicide. This is compounded by the depression, which can exacerbate suicidal feelings and willingness to carry out the act to finality. Persons contemplating suicide typically give possessions away and do not store them. Hostility towards family members in and of itself is not an indication of the potential for suicide.
While a diagnosis of medical condition can predispose one to consider suicide, these conditions are generally terminal (e.g., cancer, HIV infection). Hypertension is generally treatable with lifestyle modification and medications.



You are assessing a 32-year-old male complaining of abdominal pain and weakness. The patient informs you that he has Addison’s disease as a result of steroid use as a teenager. No life-threatening conditions are noted to the airway, breathing, or circulation. Vital signs are: pulse – 110 beats per minute, respirations – 16 per minute, blood pressure – 110/72 mm Hg, and SpO2 – 98% on room air. Given the patient’s past medical history, you would:

  1. Administer activated charcoal.
  2. Administer oral glucose.
  3. Contact ALS.
  4. Check the blood glucose level.

Answer(s): D

Explanation:

Always check the blood glucose level of any patient with adrenal insufficiency.



Which of the following substances is the most common cause of anaphylaxis?

  1. Bee stings
  2. Penicillin
  3. Aspirin
  4. Fungi and molds

Answer(s): B

Explanation:

Penicillin and other antibiotics are the most common causal agents for anaphylaxis. Authorities estimate penicillin to produce an allergic or anaphylactic reaction 1 out of every 10,000 times it is used and cause an estimated 500 deaths per year. By contrast, bee stings are responsible for less than 100 deaths annually. Anaphylactic reactions to aspiring and fungi and molds are infrequent and therefore not common causal agents.



You are planning a continuing education seminar with your service’s medical director. After you both decide that behavioral emergencies need to be addressed, he asks you to define normal behavior. You would reply:

  1. Behavior that the person believes is normal
  2. A person’s observable conduct or activity
  3. Behavior that society views as acceptable
  4. Behavior that does not hurt anyone

Answer(s): C

Explanation:

Although a universal definition is difficult to establish, normal behavior is generally defined as behavior that is readily accepted within a society. Behavior that a person thinks is normal for him or herself may not be accepted by society and therefore is not considered normal. An example would be a person who thinks that clothing is optional to wear in a public setting. Just because a particular behavior does not hurt anyone does not make it normal. Again, not wearing clothes in public does not hurt anyone, but is typically frowned upon in modern society. A person’s observable conduct or activity describes behavior in a general sense and does not distinguish between normal and abnormal.



You are assessing a 53-year-old female who neighbors discovered acting funny. The patient appears to be fatigued and confused and exhibiting slurred speech. She is breathing and has a pulse and skin that is cool and mottled. Vital signs are: pulse – 68 beats per minute, respirations – 14 per minute, blood pressure – 108/60 mm Hg, and temperature – 92.7 degrees Fahrenheit. There are no signs of trauma to the patient. Patient prescriptions of Verapamil, Digoxin, Synthroid, and nitroglycerin are found in the bedroom. Allergies are unknown. The temperature in her apartment is 55 degrees Fahrenheit. Based on the assessment findings, which of the following conditions is most likely a contributing factor to the patient’s condition?

  1. Hypothyroidism
  2. Hypertension
  3. Atrial fibrillation
  4. Seizure

Answer(s): A

Explanation:

The paramedic must recognize that the patient is hypothermic, based on the body temperature as well as the temperature in the apartment. Furthermore, the paramedic must recognize that the patient suffers from hypothyroidism, as evidenced by her use of Synthroid. Hypothyroidism describes a thyroid that is slow and can only generate minimal cellular metabolism. Since heat generation is a product of cellular metabolism, the patient’s body temperature drops accordingly. Neither atrial fibrillation, hypertension, nor seizure would cause the patient to become hypothermic.



Which of the following medications would you expect to find a patient who is being treated for peptic ulcer disease to be taking?

  1. Non-steroidal anti-inflammatory
  2. Calcium channel blocker
  3. Aspirin
  4. Antibiotic

Answer(s): D

Explanation:

It is estimated that about 80 percent of all cases of peptic ulcer disease are caused by the presence of Helicobacter pylori (H pylori) bacteria. The bacteria damage the protective mucosal lining of the stomach and/or duodenum, allowing it to be damaged by the strong gastric acids used for digestion. Consequently, ulcerations in the mucosal lining and tissue occur. Antibiotic therapy can control the population of H pylori and definitively treat the ulcerative disease. Non-steroidal anti-inflammatory medications, including aspirin, increase acid production and can worsen or exacerbate peptic ulcer disease.
While calcium channel blockers can be used in the treatment of gastro-esophageal reflux disease (decrease spasm of the lower esophageal sphincter), they are not indicated in the management of peptic ulcer disease.



You have responded for a 17-year-old male who has had a sudden onset of shortness of breath. During your evaluation of the patient, he tells you that he has a history of Marfan’s syndrome. The patient is dyspneic and has decreased lung sounds on the left side of his chest.
What do you think is the most likely cause of this patient’s shortness of breath?

  1. Pneumonia
  2. Pulmonary embolism
  3. Spontaneous pneumothorax
  4. Congenital lung disease

Answer(s): C

Explanation:

A common complication seen in the patient with Marfan’s syndrome is a spontaneous pneumothorax. Marfan’s syndrome is a connective tissue disorder that results in weak organ and tissue structure. Along with spontaneous pneumothoraxes, they are also more likely to develop aortic aneurysms.



Viewing page 51 of 126
Viewing questions 251 - 255 out of 995 questions


Post your Comments and Discuss Test Prep NREMT exam prep with other Community members:

AI Tutor AI Tutor 👋 I’m here to help!